Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 18, NWS Raleigh, NC

April 19, 2013Montgomery County, Moore County, Richmond County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 19, 2013, 5:14 PM EDT for Montgomery County, Moore County, Richmond County, North Carolina. It was in force for 61 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2013, 5:14 PM EDT (21:14 UTC)
Expired
Apr 19, 2013, 6:15 PM EDT
In force
61 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Montgomery County, NC, Moore County, NC, Richmond County, NC

The radar

The Raleigh/Durham radar (KRAX), 134 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 5:41 PM EDTTSTM WND DMG5 Ne Eagle Springs, NCSEVERAL TREES DOWN. ONE TREE FELL DOWN ON FOUR CARS...ONE CAR COMPLETELY SMASHED.
Apr 19, 5:41 PM EDTTSTM WND GST 60Seven Lakes, NC
Apr 19, 5:45 PM EDTTSTM WND DMGNw Robbins, NCNUMEROUS TREES DOWN.
Apr 19, 5:50 PM EDTTSTM WND DMG2 Se Carthage, NCTOP 10 FEET OF SWEET GUM TREE SNAPPED OFF. OTHER LARGE LIMBS DOWN.
Apr 19, 6:00 PM EDTTSTM WND DMG6 Se Harpers Crossroads, NCCHICKEN HOUSE BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 2:00 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2013-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2013-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 243 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
567 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
243 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

700 
WUUS52 KRAH 192114
SVRRAH
NCC123-125-153-192215-
/O.NEW.KRAH.SV.W.0018.130419T2114Z-130419T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
514 PM EDT FRI APR 19 2013

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA
  MOORE COUNTY IN CENTRAL NORTH CAROLINA
  RICHMOND COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 615 PM EDT

* AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
A   LINE OF SEVERE THUNDERSTORMS MVOING INTO WESTERN MONTGOMERY AND 
RICHMOND COUNTIES. THIS LINE OF STORMS WAS PRODUCING WINDS TO 60 
MPH. QUARTER SIZED HAIL MAY ALSO OCCUR. 

* LOCATIONS IMPACTED INCLUDE...
  PEKIN...
  NORMAN...
  CANDOR...
  EAGLE SPRINGS...SEVEN LAKES...
  CARTHAGE...ROBBINS...
  GLENDON...HIGHFALLS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE 
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE 
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER REPORTS TO YOUR LOCAL LAW ENFORCEMENT 
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.

&&

LAT...LON 3480 7990 3484 7991 3490 7984 3501 7990
      3505 7988 3512 7993 3509 7999 3512 8007
      3518 8005 3529 8010 3537 8005 3546 8011
      3548 8017 3552 7935 3543 7933 3532 7921
      3504 7946 3499 7958 3492 7957 3481 7966
TIME...MOT...LOC 2112Z 228DEG 46KT 3511 7989

$$

PWB
1 follow-up statement
845 
WWUS52 KRAH 192201
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
601 PM EDT FRI APR 19 2013

NCC123-192209-
/O.CAN.KRAH.SV.W.0018.000000T0000Z-130419T2215Z/
MONTGOMERY NC-
601 PM EDT FRI APR 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. IN RALEIGH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3480 7990 3484 7991 3490 7984 3496 7985
      3506 7977 3522 7955 3531 7954 3538 7961
      3542 7972 3549 7973 3552 7935 3547 7936
      3538 7927 3535 7927 3532 7921 3504 7946
      3499 7958 3492 7957 3481 7966
TIME...MOT...LOC 2159Z 228DEG 46KT 3551 7934

$$

NCC125-153-192215-
/O.CON.KRAH.SV.W.0018.000000T0000Z-130419T2215Z/
MOORE NC-RICHMOND NC-
601 PM EDT FRI APR 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR EASTERN RICHMOND AND MOORE COUNTIES...

AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM. THIS STORM EXTENDED FROM ROBBINS TO 
CARTHAGE TO SOUTHERN PINES... MOVING NORTHEAST AT 50 MPH. WINDS IN 
EXCESS OF 60 MPH MAY OCCUR WITH THIS STORM... DOWNING TREES AND 
POWER LINES. 

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3480 7990 3484 7991 3490 7984 3496 7985
      3506 7977 3522 7955 3531 7954 3538 7961
      3542 7972 3549 7973 3552 7935 3547 7936
      3538 7927 3535 7927 3532 7921 3504 7946
      3499 7958 3492 7957 3481 7966
TIME...MOT...LOC 2159Z 228DEG 46KT 3551 7934

$$

PWB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:55 PM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Apr 19, 2:55 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
255 PM EDT FRI APR 19 2013

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE ACROSS CENTRAL NORTH CAROLINA THIS
AFTERNOON AND EVENING...BRINGING WITH IT HEAVY RAIN AND THE CHANCE
FOR SEVERE THUNDERSTORMS. BEHIND THE FRONT...COOLER AND DRIER
CONDITIONS WILL MOVE IN FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 230 PM FRIDAY...

...TORNADO WATCH IN EFFECT UNTIL 9PM...

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A TORNADO
WATCH UNTIL 9PM FOR ALL COUNTIES IN THE CWA EAST OF I-95. THE THREAT
IS EXPECTED TO EVOLVE WITH ANOTHER WATCH POSSIBLE FOR THE REMAINING
COUNTIES WITHIN THE CWA LATER THIS EVENING.

TORNADO AND HAIL THREAT: ALTHOUGH THE PRIMARY THREAT THIS EVENING IS
STILL EXPECTED TO BE DAMAGING WINDS...A DIFFERENTIAL HEATING
BOUNDARY HAS SET UP ACROSS THE CWA WHICH COULD BE A CATALYST FOR
ROTATION ONCE STORMS EVOLVE THIS AFTERNOON. IN ADDITION BRIEF SPIN
UPS ALONG THE MAIN LINE OF THUNDERSTORMS WILL ALSO BE POSSIBLE. IN
ADDITION INCREASED INSTABILITY AND MOISTURE FROM THE SOUTH ALONG
WITH MORE BACKING OF THE WINDS AT THE SURFACE THAN ORIGINALLY
ANTICIPATED WILL GIVE A SLIGHT BOOST TO THE TORNADO POTENTIAL.
HODOGRAPHS CURRENTLY DEPICT HIGHER HELICITY VALUES IN THE 0-3 KM
RANGE WITH HIGHEST TOTALS IN THE SOUTH AND EAST WHERE TEMPERATURES
HAVE RISEN INTO THE MIDDLE 80S. CURRENT RADAR TRENDS DO SHOW SOME
DISCREET CELLS BEGINNING TO FOR AHEAD OF THE LINE IN THE WESTERN
PIEDMONT. IF WE ARE TO SEE ANY HAIL THIS EVENING...THESE DISCREET
CELLS WOULD BE THE BEST CANDIDATES AS THEY DO HAVE HIGHER CAPE IN
THE HAIL GROWTH ZONE. AS THE AFTERNOON WHERES ON THIS INSTABILITY
WILL DIMINISH.

DAMAGING WIND THREAT: THE MOST LIKELY SCENARIO WITH THIS SYSTEM
REMAINS A QLCS LINE OF THUNDERSTORMS WITH DAMAGING WINDS AS THE
PRIMARY THREAT. MODEL FORECAST SOUNDINGS SHOW AN INVERTED V
SIGNATURE WITH SOME MID LEVEL DRY AIR INITIALLY BECOMING MOIST
THROUGHOUT THE COLUMN AS FRONTOGENESIS INCREASES. THE MID LEVEL CAP
THAT WAS INDICATED EARLIER IN THE DAY HAS MOST LIKELY ERODED OR IS
IN THE PROCESS OF ERODING AT THIS TIME...PAVING THE WAY FOR GREATER
INSTABILITY MOVING FORWARD. MIXED LAYER CAPE OF 500-1000 J/KG IS
MANIFESTING ITSELF OVER MUCH OF THE CWA AND SHOULD HELP TO
STRENGTHEN THE LINE OF STORMS AS IT MOVES INTO THE WESTERN PIEDMONT.
CURRENTLY THE BEST LOW LEVEL LAPSE RATES REMAIN TO THE SOUTH BUT
THEY ARE ALREADY GOOD AT 7.5 TO 8 DEG/KM OVER CENTRAL NC. MID-LEVEL
LAPSE RATES ARE NOT AS IMPRESSIVE BUT SHOULD IMPROVE SLIGHTLY.
EFFECTIVE SHEAR WILL BE 40-50 KNOTS ALONG THE LINE OF STORMS WITH
LESSER VALUES OUT AHEAD OF THE LINE. TIMING EXCLUDING CELLS AHEAD OF
THE LINE WILL BE 4-5 PM IN THE TRIAD...7-9 IN THE TRIANGLE AND
10PM-12AM IN THE EAST.

PRECIPITATION THREAT: HEAVY RAINS ARE EXPECTED WITH THIS SYSTEM SPC
MESO-ANALYSIS SHOWS PRECIPITABLE WATERS OVER 1.5 INCHES AND VERY
STRONG 850 MB MOISTURE TRANSPORT ASSOCIATED WITH THE 50 KNOT LOW
LEVEL JET MOVING OVER CENTRAL NORTH AND SOUTH CAROLINA. EXPECT PLUS
OR MINUS AN INCH OF RAIN WITH THE SYSTEM DEPENDING ON RAIN RATES IN
THE HEAVIER THUNDERSTORM AND THE FORWARD SPEED OF THE LINE. FLOODING
IS NOT ANTICIPATED TO BE A LARGE PROBLEM BUT IS WORTH KEEPING AN EYE
ON IN TRAINING CELLS OR IN THE USUAL URBAN FLOOD ZONES.

BEHIND THE FRONT EXPECT LIGHT ANAFRONTAL STRATIFORM RAIN TO CONTINUE
FOR SEVERAL HOURS BEFORE FINALLY MOVING OUT DURING THE OVERNIGHT
HOURS FROM WEST TO EAST. HIGH TEMPERATURES ARE HOLDING ON FOR UPPER
70S IN THE NW TO LOW TO MID 80S SE. DEWPOINTS WILL HOLD IN THE
MIDDLE 60S BEFORE DROPPING OFF BEHIND THE FRONT. AFTER FRONTAL
PASSAGE WINDS WILL SHIFT TO NORTHWESTERLY AND LOW TEMPERATURES WILL
DEPEND ON THE EXACT TIMING OF THE FRONT BUT WILL MOST LIKELY END UP
MIDDLE 40S NW TO MIDDLE 50S SE.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
AS OF 255 PM FRIDAY...

ONCE THE COLD FRONT AND ASSOCIATED PREFRONTAL CONVECTION CLEAR THE
AREA LATE TONIGHT...STRONG CANADIAN HIGH PRESSURE WILL BUILD ACROSS
THE NORTHERN TIER OF THE COUNTRY AND EXTEND SOUTH INTO CENTRAL NC
THROUGH THE WEEKEND.  LOW LEVEL THICKNESSES ARE FORECAST TO FALL TO
AROUND 1320M BOTH SATURDAY AND SUNDAY MORNINGS...WHICH SUGGESTS
HIGHS IN THE LOW TO MID 60S.  THE BETTER RADIATIONAL COOLING
CONDITIONS WILL OCCUR ON SATURDAY NIGHT..THOUGH THE PRESSURE
GRADIENT OVER NC MAY STILL BE STRONG ENOUGH FOR A LIGHT
NORTHEASTERLY WIND.  LOWS SATURDAY NIGHT WILL FALL INTO LOW TO MID
40S IN MOST AREAS...THOUGH UPPER 30S ARE POSSIBLE IN OUTLYING
AREAS.  LOWS SHOULD BE A FEW DEGREES WARMER SUNDAY NIGHT BUT
STRENGTHENING PRESSURE GRADIENT BETWEEN THE SURFACE RIDGE AND A
SHARPENING COASTAL TROUGH SHOULD CREATE A CHILLY 10-15MPH
NORTHEASTERLY WIND OVERNIGHT.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 255 PM FRIDAY...

...BELOW NORMAL TEMPERATURES NEXT WEEK...

STRONG HIGH PRESSURE WILL DRIFT SLOWLY ACROSS NORTHERN NEW ENGLAND
EARLY NEXT WEEK.. EXTENDING SOUTH DOWN THE EASTERN SEABOARD.
MEANWHILE...A PAIR OF SHORTWAVES WILL TRAVERSE THE MEAN TROUGH
DEVELOPING OVER THE EASTERN HALF OF THE CONUS.  THE PASSAGE OF THE
WEAKER LEAD SHORTWAVE SHOULD INDUCE WEAK CYCLOGENESIS ALONG A
STALLED OUT FRONTAL ZONE OFF CAROLINA COAST...MOSTLY LIKELY LATE
MONDAY BASED ON CURRENT MODELS PROJECTIONS.  THERE IS A FAIR AMOUNT
OF UNCERTAINTY REGARDING THE WESTWARD EXTENT OF THE RAIN SHIELD
ASSOCIATED WITH THE SURFACE WAVE AS IT LIFTS NORTH AND
PARALLELS THE COASTLINE.  IN ADDITION TO THE POTENTIAL FOR
RAIN...ESPECIALLY EAST...WIDESPREAD CLOUD COVER AND THE PRESENCE OF
THE STRONG SURFACE HIGH PRESSURE RIDGE FAVOR COLD AIR DAMMING
DEVELOPMENT AND HIGHS 10-15 DEGREES BELOW NORMAL MONDAY.  SOME
MODERATION OF HIGHS BACK TOWARD NORMAL WILL BE POSSIBLE TUESDAY AND
ESPECIALLY WEDNESDAY...DEPENDING ON THE STRENGTH OF THE CAD.  THE
LATTER OF THE TWO AFOREMENTIONED SHORTWAVES WILL THEN SWING ACROSS
THE MIDWEST STATES WEDNESDAY AND SEND A COLD FRONT ACROSS OUR AREA
WEDNESDAY NIGHT OR THURSDAY.

&&

.AVIATION /18Z FRIDAY THROUGH TUESDAY/...
AS OF 110 PM FRIDAY...

24 HOUR TAF PERIOD: VERY HIGH CONFIDENCE OF SUB VFR CONDITIONS THIS
EVENING AS A COLD FRONT CROSSES THE AREA. PRIOR TO FRONTAL PASSAGE
MVFR CONDITIONS WILL LIFT OUT TO VFR FOR A PERIOD OF SEVERAL HOURS.
AHEAD OF THE FRONT EXPECT BREEZY CONDITIONS TO CONTINUE AS
OBSERVATIONS HAVE SHOW WINDS OF 15-20 KNOTS SUSTAINED GUSTING TO
NEAR 30 KNOTS. EXPECT A WEST TO EAST ADVANCE OF DETERIORATING
CONDITIONS WITH KINT AND KGSO AFFECTED BY THE FRONT BETWEEN 20Z AND
0Z. KRDU AND KFAY WILL SEE STORMS IN THE 22Z TO 2Z TIMEFRAME AND
FURTHER EAST AT KRWI BETWEEN 0Z AND 4Z. WIND GUSTS TO 40 KNOTS AND
POTENTIALLY HIGHER ARE POSSIBLE WITHIN STORMS. AFTER FRONTAL PASSAGE
EXPECT STRATIFORM RAIN TO CONTINUE FOR SEVERAL HOURS AT ALL SIGHTS
WITH CONDITIONS DETERIORATING AGAIN TO AT LEAST MVFR IF NOT LOWER.
RAIN SHOULD MOVE OUT BY SATURDAY MORNING AND CONDITIONS WILL RETURN
TO VFR. WINDS WILL BECOME NORTHWESTERLY AFTER FRONTAL PASSAGE NEAR
10 KNOTS.

LONG TERM: SPORADIC SUB-VFR EPISODES ARE POSSIBLE SUNDAY NIGHT
THROUGH WEDNESDAY. OTHERWISE VFR CONDITIONS ARE EXPECTED.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...ELLIS
NEAR TERM...ELLIS
SHORT TERM...SMITH
LONG TERM...SMITH
AVIATION...ELLIS
Hazardous weather outlook, Apr 19, 2:14 PM EDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
214 PM EDT FRI APR 19 2013

NCZ011-027-028-043-078-089-201815-
HALIFAX-NASH-EDGECOMBE-WILSON-WAYNE-SAMPSON-
214 PM EDT FRI APR 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AS A STRONG COLD FRONT CROSSES THE REGION...THERE WILL BE A RISK
OF SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND INTO THE
OVERNIGHT HOURS...MOST LIKELY BETWEEN 8 PM AND MIDNIGHT. THE
PRIMARY THREAT WILL BE DAMAGING WIND GUSTS...ALTHOUGH AN ISOLATED
TORNADO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

NCZ007>010-021>026-038>042-073>077-083>086-088-201815-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-JOHNSTON-STANLY-
MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
214 PM EDT FRI APR 19 2013

...TORNADO WATCH 130 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

AS A STRONG COLD FRONT CROSSES THE REGION...THERE WILL BE A RISK
OF SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND INTO THE
OVERNIGHT HOURS...MOST LIKELY BETWEEN 4 PM AND MIDNIGHT. THE
PRIMARY THREAT WILL BE DAMAGING WIND GUSTS...ALTHOUGH AN ISOLATED
TORNADO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 19, 4:56 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
456 PM EDT FRI APR 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     4 NE MONTICELLO         36.24N  79.64W
04/19/2013                   GUILFORD           NC   EMERGENCY MNGR

            TREE DOWN AT CHRISMON RD AND POLEY RD. RADAR ESTIMATED
            TIME

&&

EVENT NUMBER RAH1300379

SMITH
Local storm report, Apr 19, 4:58 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
458 PM EDT FRI APR 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             RANDLEMAN               35.82N  79.80W
04/19/2013  E0.75 INCH       RANDOLPH           NC   911 CALL CENTER

&&

EVENT NUMBER RAH1300380

NP
Local storm report, Apr 19, 5:05 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
505 PM EDT FRI APR 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     3 SW PLEASANT GARDEN    35.92N  79.81W
04/19/2013                   GUILFORD           NC   EMERGENCY MNGR

            TREE DOWN ON RANDLEMAN RD AT HWY 62.

&&

EVENT NUMBER RAH1300381

SMITH
Local storm report, Apr 19, 5:08 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
508 PM EDT FRI APR 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     TSTM WND DMG     4 SW PLEASANT GARDEN    35.92N  79.83W
04/19/2013                   GUILFORD           NC   EMERGENCY MNGR

            TREES DOWN AT US HWY 220 AND HWY 62.

&&

EVENT NUMBER RAH1300382

SMITH
Local storm report, Apr 19, 5:12 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
512 PM EDT FRI APR 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     1 E PLEASANT GARDEN     35.96N  79.75W
04/19/2013                   GUILFORD           NC   EMERGENCY MNGR

            TREES DOWN AT NEELLEY RD AND ALLIANCE CHURCH RD. RADAR
            ESTIMATED TIME

&&

EVENT NUMBER RAH1300383

SMITH
Special weather statement, Apr 19, 5:12 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
512 PM EDT FRI APR 19 2013

NCZ007-008-192215-
GRANVILLE-PERSON-
512 PM EDT FRI APR 19 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS PERSON AND GRANVILLE
COUNTIES THROUGH 615 PM EDT...

AT 511 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHWEST OF CONCORD...OR ABOUT 8 MILES WEST OF ROXBORO...MOVING
NORTHEAST AT 50 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BETHEL HILL... BUSHY
FORK...AND ROXBORO.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 202 AND 206.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.

&&

LAT...LON 3653 7846 3652 7847 3652 7849 3649 7851
      3623 7851 3623 7879 3624 7916 3654 7914
      3655 7845
TIME...MOT...LOC 2111Z 230DEG 45KT 3643 7908

10

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 2:37 PM EDTSpecial Weather StatementRAHDavidson38 min
Apr 19, 3:22 PM EDTSpecial Weather StatementRAHGuilford53 min
Apr 19, 3:30 PM EDTTornado WarningRAHAlamance, Orange30 min
Apr 19, 3:39 PM EDTTornado WarningRAHGuilford36 min
Apr 19, 3:42 PM EDTSpecial Weather StatementRAHDavidson33 min
Apr 19, 3:53 PM EDTTornado WarningRAHDurham, Orange, Person37 min
Apr 19, 3:55 PM EDTSevere Thunderstorm WarningRAHDavidson, Guilford, Randolph35 min
Apr 19, 4:21 PM EDTTornado WarningRAHGranville24 min
Apr 19, 4:31 PM EDTSevere Thunderstorm WarningRAHGuilford, Randolph44 min
Apr 19, 4:34 PM EDTSevere Thunderstorm WarningRAHAnson, Stanly56 min
Apr 19, 4:57 PM EDTSevere Thunderstorm WarningRAHChatham, Randolph48 min
Apr 19, 5:06 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford, Orange39 min
Apr 19, 5:12 PM EDTSpecial Weather StatementRAHGranville, Person63 min
Apr 19, 5:28 PM EDTTornado WarningRAHChatham, Moore, Randolph32 min
Apr 19, 5:44 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Durham, Granville, Lee, Moore and 3 more46 min
Apr 19, 5:45 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Scotland60 min
Apr 19, 6:14 PM EDTSevere Thunderstorm WarningRAHFranklin, Vance, Wake, Warren61 min
Apr 19, 6:30 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Granville, Lee, Orange, Vance and 1 more15 min
Apr 19, 6:45 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Johnston, Scotland60 min
Apr 19, 6:55 PM EDTSevere Thunderstorm WarningRAHDurham, Granville35 min
Apr 19, 7:14 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash, Wilson46 min
Apr 19, 7:18 PM EDTSevere Thunderstorm WarningRAHFranklin, Vance, Warren57 min
Apr 19, 7:42 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson, Wayne63 min
Apr 19, 7:52 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash, Wilson53 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.